direkt zum Inhalt springen

direkt zum Hauptnavigationsmenü

Sie sind hier

TU Berlin

Page Content

Publications by Type: Journal and Magazine Articles

Dynamic scheduling on parallel machines
Citation key FST-DSPM-94
Author Feldmann, Anja and Sgall, Jiri and Teng, Shang-Hua
Pages 49–72
Year 1994
ISSN 0304-3975
DOI http://dx.doi.org/10.1016/0304-3975(94)90152-X
Address Essex, UK
Journal Theoretical Computer Science
Volume 130
Number 1
Publisher Elsevier Science Publishers Ltd.
Abstract We study the problem of online job-scheduling on parallel machines with different network topologies. An online scheduling algorithm schedules a collection of parallel jobs with known resource requirements but unknown running times on a parallel machine. We give an O(sqrtloglog N)-competitive algorithm for online scheduling on a two-dimensional mesh of N processors and we prove a matching lower bound of Ω(sqrtloglog N) on the competitive ratio. Furthermore, we show tight constant bounds of 2 for PRAMs and hypercubes, and present a 2.5-competitive algorithm for lines. We also generalize our two-dimensional mesh result to higher dimensions. Surprisingly, our algorithms become less and less greedy as the geometric structure of the network topology becomes more complicated. The proof of our lower bound for the two-dimensional mesh actually shows that no greedy-like algorithm can perform well.
Link to publication Download Bibtex entry

Zusatzinformationen / Extras

Quick Access:

Schnellnavigation zur Seite über Nummerneingabe